Alert archive / Georgia / Freeze Warnings in 2018
Freeze Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Apr 19, 2018, 3:41 AM EDT for Fannin County, Towns County, Union County, Georgia. It took effect at Apr 20, 2018, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 20, 2018, 4:00 AM EDT
- Expired
- Apr 20, 2018, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Towns County, GA, Union County, GA
The radar
The Knoxville radar (KMRX), 155 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WWUS72 KFFC 190741 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 341 AM EDT Thu Apr 19 2018 GAZ006-008-009-191545- /O.UPG.KFFC.FZ.A.0009.180420T0800Z-180420T1300Z/ /O.NEW.KFFC.FZ.W.0010.180420T0800Z-180420T1300Z/ Fannin-Union-Towns- 341 AM EDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 4 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * Locations...far northeast Georgia. * Temperatures...Lower 30s. * Timing...4 AM to Friday until 9 AM Thursday. * Impacts...Freezing temperatures may damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
310 WWUS72 KFFC 191240 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 840 AM EDT Thu Apr 19 2018 GAZ006-008-009-192045- /O.CON.KFFC.FZ.W.0010.180420T0800Z-180420T1300Z/ Fannin-Union-Towns- 840 AM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * Locations...far northeast Georgia. * Temperatures...Lower 30s. * Timing...4 AM Friday until 9 AM Friday. * Impacts...Freezing temperatures may damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
250 WWUS72 KFFC 191830 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 230 PM EDT Thu Apr 19 2018 GAZ006-008-009-201300- /O.CON.KFFC.FZ.W.0010.180420T0800Z-180420T1300Z/ Fannin-Union-Towns- 230 PM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * Locations...far northeast Georgia. * Temperatures...Lower 30s. * Timing...4 AM Friday until 9 AM Friday. * Impacts...Freezing temperatures may damage tender plants that have already sprouted, budded or flowered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Apr 19, 1:45 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 19, 1:45 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 145 AM EDT Thu Apr 19 2018 .SHORT TERM /Tonight through Thursday Night/... Another beautiful day across the CWA with sfc high pressure located to the south and quasi-zonal flow in the mid and upper levels. High temps still look to top off upper 70s north to middle 80s central under mostly sunny skies. A look upstream from the region reveals a strong H5 shortwave trough across eastern Iowa with its associated sfc low centered over Illinois. Extending S/SW from the sfc low pressure center exists a cold frontal boundary across the TN and lower MS Valley areas. An additional boundary also lies to the west and north of the low where an axis of heavy snowfall resides across SW Wisconsin. As we go into the evening and overnight hours...the OH/MS Valley cold front will be approaching Georgia. Given that the sfc low is not expected to strengthen /as parent low becomes a more open wave midlevel trough/ in addition to total derived PW imagery revealing significantly low values over the Gulf /associated with this past weekend's fropa/...moisture return will be pretty unimpressive. This correlates to an overall dry fropa as the front passes thru the state overnight and into tomorrow morning. However...given frontal forcing amidst sfc mixing ratios 9-13 g/kg...a few light showers will be possible mainly across north Georgia. Given decent mid level lapse rates...will have to watch upstream for the development of isolated lightning. For now...will just carry showers given time of frontal passage and overall weak dynamics. Front should be passing thru central Georgia Thursday morning into the afternoon. Very isolated showers will continue to be possible until it exits the CWA. In its wake...decent CAA for this time of year will build in. CAA strato-cu clouds will likely develop within this regime Thursday and build into north Georgia thru Thursday afternoon. Another story will be the winds. Decent pressure gradient will allow for breezy conditions as winds turn to the NW. Highs will be noticeably cooler in the upper 50s north to upper 70s far SE counties. Thursday night lows will drop into the 30s many locations across north Georgia. Given decent consensus amongst guidance have gone ahead and issued a Freeze Watch for far northeast Georgia...as this area appears to have the best chance of reaching freezing. Kovacik .LONG TERM /Friday through Wednesday/... After a dry and pleasant Friday and Saturday, Sunday will bring sensible weather changes as the next low pressure system approaches from the west. There continue to be discrepancies between the ECMWF/GFS regarding rainfall arrival time on Sunday with the GFS remaining the earlier solution. Have continued to take a blend and expect highest PoPs to begin during the day Sunday. Cool and showery conditions will linger into early next week as the closed low will be in no hurry to exit. See the previous long-term discussion below for more details. RW PREV LONG TERM DISCUSSION... /Issued 418 AM EDT Wed Apr 18 2018/ LONG TERM /Thursday Night through Tuesday/... The aforementioned cold front will continue to exit the region to the southeast with strong high pressure building in from the north. Expect very nice conditions both Friday and Saturday as the high shifts off the mid-atlantic. The surface high becomes anchored ahead of the next storm system moving in from the west. Models are coming into better agreement on the overall structure of this system, but the timing is still an issue. The GFS is more progressive, bringing in moisture by Sunday afternoon. Meanwhile, the ECM is generally 12 hours behind introducing showers Sunday night. Both have been pretty consistent amongst there members and deterministic runs. So it is hard to side between the two solutions at this point. Therefore, have hedged between the two and slowly ramp up rain Sunday night, blossoming across the area Monday as the surface low moves south of the region. With rain moving in and the surface high nosing down out of the northeast, anticipate a wedge type set up across north GA. With rain falling into this layer, it will reinforce the wedge and keep conditions even cooler across area Monday.This system, given it is a closed low, not merging with the northern stream, will be slow to lift out of the southeast. Given this, expect shower activity to remain through Tuesday and into mid-week. Temperatures will be slightly below normal through the long term, with the coolest day being Monday. 26 FIRE WEATHER... A frontal passage is expected overnight tonight into Thursday morning. Although a few light showers are possible...moisture will be largely absent with its passage. Therefore...do not expect much wetting of the fuels if at all. The main sensible weather effects near the front will be low clouds and a wind shift. Low clouds should clear with the front thru the morning as winds then turn to the NW and gust between 20-25kts from early morning thru the late afternoon. Some cumulus clouds will then build into north Georgia thru the afternoon well behind the front. A Fire Danger Statement will not be issued at this time but will have to watch RH and winds trends closely...esp given a dry frontal passage. Kovacik && .AVIATION... 06Z Update... A cold front will cross the taf sites 09z-13z. Expect ceilings to remain vfr...ranging 040-050 before clearing this afternoon. A few showers are possible with the front. In the wake of the front the winds will shift to the northwest and begin to gust again. Expect sustained winds generally 12-15kts today with gusts between 20- 25kts. Winds diminishing after 23z today. //ATL Confidence...06z Update... Medium on ceiling heights this morning. High on all other forecast elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 57 67 39 70 / 20 5 0 0 Atlanta 56 63 42 69 / 20 5 0 0 Blairsville 44 56 32 67 / 20 5 0 0 Cartersville 51 61 38 69 / 20 5 0 0 Columbus 61 71 45 72 / 20 20 0 0 Gainesville 54 62 39 68 / 20 5 0 0 Macon 59 73 43 70 / 20 20 0 0 Rome 50 61 39 68 / 20 5 0 0 Peachtree City 56 66 39 70 / 20 5 0 0 Vidalia 60 77 47 71 / 10 20 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late Thursday night through Friday morning for the following zones: Fannin...Towns...Union. && SHORT TERM...41 LONG TERM....RW AVIATION...41
Hazardous weather outlook, Apr 19, 3:41 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 341 AM EDT Thu Apr 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 341 AM EDT Thu Apr 19 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... High Fire Danger conditions expected again across North and Central Georgia this afternoon through the early evening. For more information, please refer to our Special Weather Statement (SPS). A Freeze Warning is in effect for far northeast Georgia early Friday morning for temperatures dropping into the lower 30s. Outdoor plants and sensitive vegetation may need to be protected. Otherwise, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A Freeze Warning is in effect for far northeast Georgia early Friday morning for temperatures dropping into the lower 30s. Outdoor plants and sensitive vegetation may need to be protected. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 19, 3:37 AM EDT, 4 minutes before
Special Weather Statement National Weather Service Peachtree City GA 337 AM EDT Thu Apr 19 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-200000- Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- 337 AM EDT Thu Apr 19 2018 HIGH FIRE DANGER CONDITIONS THIS AFTERNOON INTO THE EARLY EVENING FOR NORTH AND CENTRAL GEORGIA DUE TO STRONG NORTHWEST WINDS. While relative humidities of 25 percent or less are not expected for 4 or more hours this afternoon, they may drop into the mid 20s for a brief period of time. Sustained winds of 15 to 20 MPH can be expected along with gusts of 23 to 28 MPH. With dry fuels, high fire danger conditions can be expected. Please refer to your local burn permitting authorities concerning whether your may burn outdoors. If you do burn outside, use extreme caution.
Nearby
Freeze Warnings in Georgia, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.